MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-8-6-40-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a protege rx stent to treat a soft tissue, slightly calcified, slightly tortuous lesion in the proximal common carotid artery.The artery diameter and lesion length were reported as 7mm and 30mm, respectively.The lesion was not pre-dilated.There was no damage noted to the packaging and no issues noted when removing the device from the tray.A spiderfx device was used as embolic protection.The device did not pass through a previously deployed stent however, excessive force was applied during delivery of the device to the lesion.It was reported that the stent would not self expand and was deformed on delivery.The procedure was completed using a new stent.There was no patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the protégé rx tapered was received with the stent partially exposed out of the outer sheath.Dried blood was observed within the catheter and manifold assembly.The protégé rx tuohy-borst valve was loosened and inserted the device into the deployment apparatus in the lab.The stent was able to be deployed at 2.16 lbs.Which is with the 3lb requirement.Visual inspection of the stent reveal no abnormalities or deformities.The retainer was visible and intact.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8386021
Report Number2183870-2019-00107
Device Sequence Number10830264
Product Code NIM
UDI-Device Identifier00821684038703
UDI-Public00821684038703
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Catalogue NumberSECX-8-6-40-135
Device Lot NumberA743286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight69